Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 313, NWS Birmingham, AL

June 12, 20098 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2009, 8:58 PM CDT for 8 counties in Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 8:58 PM CDT (01:58 UTC)
Expired
Jun 12, 2009, 9:45 PM CDT
In force
47 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Elmore County, AL, Montgomery County, AL, Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:17 PM CDTTSTM WND DMGNew Site, ALTREE DOWN IN NEW SITE BLOCKING ALL FOUR LANES OF HIGHWAY 22 IN NEW SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 130158
SVRBMX
ALC001-017-021-027-037-051-101-123-130245-
/O.NEW.KBMX.SV.W.0313.090613T0158Z-090613T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  EAST CENTRAL CHILTON COUNTY IN CENTRAL ALABAMA...
  SOUTHWESTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF LAFAYETTE...
  SOUTHERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  COOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WEOGUFKA...STEWARTVILLE...ROCKFORD...
  KELLYTON...GOODWATER...EQUALITY...
  ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WETUMPKA...TALLASSEE...MILLBROOK...
  TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...DADEVILLE...CAMP HILL...ALEXANDER
  CITY...
  NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MONTGOMERY...

* UNTIL 945 PM CDT

* AT 858 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM GOODWATER TO VERBENA...OR ALONG A LINE EXTENDING FROM
  GOODWATER TO 8 MILES SOUTHEAST OF CLANTON...AND MOVING SOUTHEAST AT
  45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HATCHET...BRADFORD...CREWSVILLE...WELONA...PENTONVILLE...SPEED...
  HIGHWAY 9 AND HIGHWAY 22...COTTAGE GROVE...GOLDVILLE...TITUS...
  NIXBURG...WEOKA MILLS...NEW SITE...DEATSVILLE...TEN CEDAR
  ESTATES...WIND CREEK STATE PARK...JACKSONS GAP...ELMORE...MARTIN
  LAKE AT KOWALIGA...SANTUCK...DEXTER...COOSADA...BOB WOODRUFF
  LAKE...ECLECTIC...TRAMMEL CROSSROADS...BOYLSTON...MARTIN DAM...
  MONTGOMERY ZOO...BLUE RIDGE...RIDGE GROVE...KENT...EMERALD
  MOUNTAIN...AUBURN UNIVERSITY IN MONTGOMERY...WEST CHAMBERS...
  WAVERLY...TALLAPOOSA CITY...REEVES AIRPORT...PINEDALE AND MOUNT
  MEIGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CENTRAL AND WESTERN ALABAMA. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3273 8558 3271 8568 3270 8570 3264 8569
      3259 8577 3259 8580 3256 8580 3245 8595
      3246 8599 3240 8602 3223 8625 3277 8669
      3311 8623 3311 8618 3315 8618 3332 8594
      3289 8536
TIME...MOT...LOC 0158Z 313DEG 37KT 3312 8601 3276 8652

$$

27
1 follow-up statement
000 
WWUS54 KBMX 130228
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 PM CDT FRI JUN 12 2009

ALC001-017-021-027-037-051-101-123-130245-
/O.CON.KBMX.SV.W.0313.000000T0000Z-090613T0245Z/
MONTGOMERY AL-AUTAUGA AL-ELMORE AL-CHILTON AL-COOSA AL-TALLAPOOSA AL-
CHAMBERS AL-CLAY AL-
928 PM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN CLAY...SOUTHWESTERN CHAMBERS...TALLAPOOSA...COOSA...
EAST CENTRAL CHILTON...ELMORE...NORTHEASTERN AUTAUGA AND NORTHERN
MONTGOMERY COUNTIES...

AT 928 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EAGLE CREEK TO WETUMPKA...OR ALONG A LINE EXTENDING FROM
DADEVILLE TO WETUMPKA...MOVING SOUTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOB
WOODRUFF LAKE...ECLECTIC...TRAMMEL CROSSROADS...MAXWELL AIR FORCE
BASE...BOYLSTON...CLAUD...MARTIN DAM...MONTGOMERY ZOO...BLUE RIDGE...
TALLAPOOSA RIVER WATER PLANT...RIDGE GROVE...KENT...CAMP HILL...
MONTGOMERY...EMERALD MOUNTAIN...MITYLENE...AUBURN UNIVERSITY IN
MONTGOMERY...YATES DAM...WARE...WEST CHAMBERS...WAVERLY...
TALLASSEE...TALLAPOOSA CITY...REEVES AIRPORT...REELTOWN...PINEDALE...
MOUNT MEIGS...LAFAYETTE...BRASSELL AND BARACHIAS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CENTRAL ALABAMA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3273 8558 3271 8568 3270 8570 3264 8569
      3259 8577 3259 8580 3256 8580 3245 8595
      3246 8599 3240 8602 3223 8625 3277 8669
      3311 8623 3311 8618 3315 8618 3332 8594
      3289 8536
TIME...MOT...LOC 0229Z 313DEG 37KT 3290 8573 3254 8624

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:45 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 12, 6:45 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT FRI JUN 12 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...DISCRETE SEVERE THUNDERSTORMS CONTINUE TO MOVE
SOUTHEAST ACROSS NORTH ALABAMA ALONG LOW LEVEL BOUNDARY. THE
STRONGER CELLS HAVE DEVELOPED ALONG A LINE FROM CARROLLTON TO
ALABASTER WHERE IT IS TAPPING BEST INFLOW AND MOST UNSTABLE AIR.
THESE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED AREAS OF
DAMAGING WINDS AND LARGE HAIL.

BOW ECHO CONTINUES TO RACE EAST-SOUTHEASTWARD ACROSS NORTHERN
MISSISSIPPI WITH A FORWARD SPEED NEAR 60 MPH. BASED ON THIS
MOVEMENT...LEADING EDGE OF MCS SHOULD CROSS THE MS/AL STATE LINE
NEAR NEAR 645 PM. A FAYETTE...CARBON HILL...DOUBLE SPRINGS LINE NEAR
730 PM. A TUSCALOOSA...BIRMINGHAM...ONEONTA LINE BY 830 PM.  THE MCS
WILL BE CAPABLE OF PRODUCING WIDESPREAD DAMAGING STRAIGHT LINE WINDS.

58/ROSE

&&

.AVIATION...00Z TAF DISCUSSION.

SCT-NMRS TSTMS WILL AFFECT CENTRAL ALABAMA THRU 03Z.  A SQUALL LINE
JUST ENTERING NW ALABAMA WAS MOVING EAST SOUTHEAST AT 55 MPH. SEVERE
WIND GUSTS WITH THIS LINE WILL LIKELY IMPACT KTCL...KBHM...AND
KEET. THE TSTM ACTIVITY IS EXPECTED TO AFFECT ALL TAF SITES EXCEPT
KTOI.  TSTM ACTIVITY SHOULD BE OUT OF AREA BY 04Z.

AFTER 04Z...VFR CONDS EXPECTED WITH ONLY MID LEVEL CLOUDS FROM
THUNDERSTORM DEBRIS.  ANOTHER ROUND OF STORMS POSSIBLE SATURDAY
AFTERNOON.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 12, 7:31 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 PM CDT FRI JUN 12 2009

ALZ011>015-017>050-131300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
731 PM CDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS FROM UNTIL MIDNIGHT...
GENERALLY ALONG AND NORTH OF THE LINE FROM LINDEN...TO
TO MONTGOMERY...TO AUBURN. THE PRIMARY THREAT WILL BE
DAMAGING STRAIGHT LINE WINDS ASSOCIATED WITH A BOW ECHO......
ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER RISK OF SEVERE THUNDERSTORMS WILL EXIST ON
SATURDAY AFTERNOON AND EVENING...ANYWHERE ACROSS THE AREA
AS AN UPPER LEVEL IMPULSE MOVES THROUGH.  THE PRIMARY THREAT
WILL BE DAMAGING WINDS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE
PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TONIGHT AND POSSIBLY AGAIN ON SATURDAY.

In the hours before

Local storm report, Jun 12, 8:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
833 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     HAYDEN                  33.92N 86.75W
06/12/2009                   BLOUNT             AL   AMATEUR RADIO

            A FEW TREES BLOWN DOWN NEAR HAYDEN. ONE LANDED ON A
            VEHICLE.

&&

LINHARES
Local storm report, Jun 12, 8:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     TSTM WND DMG     MARGARET                33.69N 86.47W
06/12/2009                   ST. CLAIR          AL   AMATEUR RADIO

            A TREE WAS BLOWN DOWN ON OLD ACTON ROAD ROAD IN MARGARET.

&&

LINHARES
Local storm report, Jun 12, 8:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
839 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     TSTM WND DMG     ARGO                    33.69N 86.51W
06/12/2009                   ST. CLAIR          AL   AMATEUR RADIO

            A TREE WAS BLOWN DOWN ON ONTO A HOME ON BLACKJACK ROAD
            NEAR ARGO.

&&

LINHARES
Local storm report, Jun 12, 8:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
840 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             5 N VERNON              33.83N 88.11W
06/12/2009  E0.75 INCH       LAMAR              AL   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED ALONG HIGHWAY 17 BETWEEN VERNON
            AND SULLIGENT NEAR THE VERNON AIRPORT.

0325 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
06/12/2009                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE SOUTHERN AND EASTERN PARTS
            OF THE COUNTY. GENERALLY ALONG AND EAST OF HIGHWAY 17.

0341 PM     TSTM WND DMG     11 WNW FAYETTE          33.75N 88.01W
06/12/2009                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 18 NEAR CROSSVILLE.

0401 PM     TSTM WND DMG     6 WSW FAYETTE           33.66N 87.92W
06/12/2009                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ON A HOUSE IN THE BELK COMMUNITY. PEOPLE
            REPORTED TRAPPED INSIDE. NO REPORTS OF INJURIES AT THIS
            TIME.

0403 PM     HAIL             HALEYVILLE              34.24N 87.62W
06/12/2009  E0.75 INCH       WINSTON            AL   PUBLIC

            PENNY SIZE HAIL REPORTED IN HALEYVILLE.

0425 PM     HAIL             REFORM                  33.38N 88.02W
06/12/2009  E1.00 INCH       PICKENS            AL   PUBLIC

            QUARTER SIZE HAIL IN REFORM.

0427 PM     HAIL             DOUBLE SPRINGS          34.15N 87.40W
06/12/2009  E0.50 INCH       WINSTON            AL   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL REPORTED IN DOUBLE SPRINGS.

0427 PM     FUNNEL CLOUD     2 NW TUSCALOOSA MUNICIP 33.24N 87.64W
06/12/2009                   TUSCALOOSA         AL   PUBLIC

            FUNNEL CLOUD AND POSSIBLE BRIEF TORNADO REPORTED JUST
            NORTHWEST OF THE TUSCALOOSA AIRPORT.

0456 PM     TSTM WND DMG     ABERNANT                33.29N 87.20W
06/12/2009                   TUSCALOOSA         AL   FIRE DEPT/RESCUE

            ABERNANT VFD REPORTED TREE ON POWER LINE ON CEDAR HILL
            ROAD.

0536 PM     HAIL             1 SSE ALABASTER         33.23N 86.81W
06/12/2009  E1.00 INCH       SHELBY             AL   PUBLIC

            QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF U.S.
            HIGHWAY 31 AND INTERSTATE 65.

0537 PM     HAIL             2 SSW ALABASTER         33.22N 86.82W
06/12/2009  E0.50 INCH       SHELBY             AL   AMATEUR RADIO

            DIME SIZE HAIL REPORTED AT INTERSECTION OF HIGHWAY 119
            AND THOMPSON ROAD IN ALABASTER.

0540 PM     HAIL             PELHAM                  33.30N 86.79W
06/12/2009  E0.50 INCH       SHELBY             AL   CO-OP OBSERVER

            PEA TO DIME SIZE HAIL REPORTED BY COCORAHS OBSERVER IN
            PELHAM.

0603 PM     TSTM WND DMG     3 NW SIPSEY RIVER       33.28N 87.81W
06/12/2009                   TUSCALOOSA         AL   FIRE DEPT/RESCUE

            SIPSEY VALLEY VFD REPORTS TREE DOWN IN ROAD JUST EAST OF
            HIGHWAY 140 AND ECHOLA ROAD.

0653 PM     TSTM WND DMG     BYRD                    34.08N 88.13W
06/12/2009                   MARION             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN THE SOUTHWEST PARTS OF
            MARION COUNTY.

0657 PM     TSTM WND DMG     1 W SULLIGENT           33.89N 88.15W
06/12/2009                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 278 WEST OF SULLIGENT.

0657 PM     TSTM WND GST     4 WNW STAR              33.70N 88.24W
06/12/2009  E65.00 MPH       LAMAR              AL   EMERGENCY MNGR

            65 MPH WIND GUST 1 MILE EAST OF THE STATE LINE ON HIGHWAY
            18.

0705 PM     TSTM WND GST     VERNON                  33.76N 88.11W
06/12/2009  M62.00 MPH       LAMAR              AL   EMERGENCY MNGR

            62 MPH WIND GUST IN VERNON.

0710 PM     TSTM WND DMG     1 S VERNON              33.74N 88.11W
06/12/2009                   LAMAR              AL   EMERGENCY MNGR

            TREES BLOCKING SOUTHBOUND LANES OF HIGHWAY 17 1 MILE
            SOUTH OF VERNON.

0710 PM     HAIL             GUIN                    33.97N 87.91W
06/12/2009  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED IN GUIN WITH A 43 MPH WIND GUST.

0712 PM     TSTM WND DMG     WINFIELD                33.93N 87.80W
06/12/2009                   MARION             AL   BROADCAST MEDIA

            TREE DOWN ON FAIRVIEW ROAD IN WINFIELD.

0715 PM     HAIL             VERNON                  33.76N 88.11W
06/12/2009  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN VERNON.

0720 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/12/2009                   WINSTON            AL   BROADCAST MEDIA

            METAL ROOF BLOWN OFF ON COUNTY HIGHWAY 114 IN HALEYVILLE.

0722 PM     TSTM WND GST     HALEYVILLE              34.24N 87.62W
06/12/2009  E65.00 MPH       WINSTON            AL   LAW ENFORCEMENT

            STATE TROOPER ESTIMATED 65 MPH WINDS AND OBSERVED A TENT
            BEING BLOW OVER.

0723 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
06/12/2009                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES WERE BLOWN DOWN ACROSS LAMAR COUNTY.

0725 PM     TSTM WND DMG     ALEXANDER CITY          32.93N 85.93W
06/12/2009                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREES DOWN ON SOUTH SIDE OF ALEXANDER CITY A HALF MILE
            SOUTH OF US 280 ON CR 63.

0727 PM     FLASH FLOOD      VERNON                  33.76N 88.11W
06/12/2009                   LAMAR              AL   EMERGENCY MNGR

            A FEW ROADS WERE FLOODED IN VERNON AND WERE TEMPORARILY
            IMPASSABLE.

0730 PM     TSTM WND DMG     HACKLEBURG              34.27N 87.83W
06/12/2009                   MARION             AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES WERE BLOWN DOWN. A FEW
            HIGHWAYS ARE IMPASSABLE.

0736 PM     TSTM WND DMG     MANCHESTER              33.90N 87.25W
06/12/2009                   WALKER             AL   PUBLIC

            TREES REPORTED DOWN IN THE MANCHESTER COMMUNITY.

0806 PM     HAIL             AUBURN                  32.59N 85.48W
06/12/2009  E0.25 INCH       LEE                AL   BROADCAST MEDIA

            PEA SIZE HAIL ON WIRE ROAD IN AUBURN.

0810 PM     TSTM WND DMG     HAYDEN                  33.92N 86.75W
06/12/2009                   BLOUNT             AL   AMATEUR RADIO

            A FEW TREES BLOWN DOWN NEAR HAYDEN. ONE LANDED ON A
            VEHICLE.

0811 PM     TSTM WND DMG     4 SSW FIVE MILE CREEK G 33.59N 86.99W
06/12/2009                   JEFFERSON          AL   EMERGENCY MNGR

            A FEW TREES DOWN BLOCKING THE ROAD IN THE SHADY GROVE
            COMMUNITY NEAR FORESTWOOD ROAD.

0824 PM     TSTM WND GST     INVERNESS               33.40N 86.72W
06/12/2009  E59.00 MPH       SHELBY             AL   BROADCAST MEDIA

            ESTIMATED WIND GUSTS BETWEEN 50 AND 60 MPH.

0824 PM     TSTM WND DMG     HELENA                  33.29N 86.85W
06/12/2009                   SHELBY             AL   BROADCAST MEDIA

            SEVERAL TREES WERE BLOWN DOWN IN HELENA NEAR HIGHWAY 52
            AND HIGHWAY 13.

0824 PM     TSTM WND GST     BIRMINGHAM              33.53N 86.80W
06/12/2009  E60.00 MPH       JEFFERSON          AL   BROADCAST MEDIA

            WIND GUSTS ESTIMATED BETWEEN 50 AND 60 MPH IN BIRMINGHAM.

0826 PM     TSTM WND DMG     PELHAM                  33.30N 86.79W
06/12/2009                   SHELBY             AL   AMATEUR RADIO

            POWER LINES BLOWN DOWN ON HIGHWAY 31 IN PELHAM.

0836 PM     TSTM WND DMG     MARGARET                33.69N 86.47W
06/12/2009                   ST. CLAIR          AL   AMATEUR RADIO

            A TREE WAS BLOWN DOWN ON OLD ACTON ROAD ROAD IN MARGARET.

0836 PM     TSTM WND DMG     ARGO                    33.69N 86.51W
06/12/2009                   ST. CLAIR          AL   AMATEUR RADIO

            A TREE WAS BLOWN DOWN ON ONTO A HOME ON BLACKJACK ROAD
            NEAR ARGO.

&&

LINHARES
Local storm report, Jun 12, 8:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND GST     CHULA VISTA             33.60N 86.37W
06/12/2009  E65 MPH          ST. CLAIR          AL   PUBLIC

            65 TO 70 MPH WIND GUSTS ESTIMATED IN CHULA VISTA ALONG
            INTERSTATE 20.

&&

LINHARES
Special weather statement, Jun 12, 8:44 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
844 PM CDT FRI JUN 12 2009

ALZ032>035-040>042-130230-
AUTAUGA-BIBB-CHILTON-DALLAS-HALE-LOWNDES-PERRY-
844 PM CDT FRI JUN 12 2009

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BIBB...CHILTON...DALLAS...
HALE...LOWNDES AND PERRY COUNTIES UNTIL 930 PM CDT...

AT 842 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GAP OF THE MOUNTAIN TO
GREENSBORO...OR ALONG A LINE EXTENDING FROM CLANTON TO GREENSBORO...
MOVING SOUTHEAST AT 40 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FOLSOM.
  SPROTT.
  STANTON.
  VERBENA.
  VALDEN.
  VALLEY CREEK JUNCTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:03 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens42 min
Jun 12, 7:14 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston46 min
Jun 12, 7:20 PM CDTTornado WarningBMXFayette25 min
Jun 12, 7:23 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa, Walker52 min
Jun 12, 7:26 PM CDTTornado WarningBMXPickens34 min
Jun 12, 7:27 PM CDTFlash Flood WarningBMXFayette, Lamar, Pickens63 min
Jun 12, 7:39 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker, Winston51 min
Jun 12, 7:47 PM CDTSevere Thunderstorm WarningBMXGreene, Jefferson, Pickens, Sumter, Tuscaloosa, Walker43 min
Jun 12, 7:54 PM CDTSevere Thunderstorm WarningBMXLee, Macon36 min
Jun 12, 8:14 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, St. Clair, Shelby, Tuscaloosa46 min
Jun 12, 8:23 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter52 min
Jun 12, 8:36 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Clay, Coosa, Jefferson and 4 more39 min
Jun 13, 4:06 AM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa24 min
Jun 13, 8:13 AM CDTAreal Flood AdvisoryBMXJefferson2 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.